Amy S. Indorf, MD; P. Samuel Pegram, MD
Indorf A., Pegram P.; Esophageal Ulceration Related to Zalcitabine (ddC). Ann Intern Med. 1992;117:133-134. doi: 10.7326/0003-4819-117-2-133
Download citation file:
Published: Ann Intern Med. 1992;117(2):133-134.
Zalcitabine (dideoxycytidine, ddC) is an antiretroviral agent whose efficacy in the management of human immunodeficiency virus (HIV) infection is currently being studied. We report a case of recurrent esophageal ulceration in a patient taking zalcitabine.
A 20-year-old white man with progressive HIV infection (CD4 lymphocyte count 50 cells/μL but no AIDS-defining illness) was enrolled in a randomized, double-blind study of zalcitabine compared with zidovudine on 7 June 1990. He had no history of esophageal or gastrointestinal disease before he entered the study. His only medications were clotrimazole troches and monthly aerosolized pentamidine. On 22 June the patient complained
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Gastroenterology/Hepatology, Esophageal Disorders.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only